Asked by: Shaunna Hormannskirchnerasked in category: General Last Updated: 19th June, 2020
What drugs can cause serotonin syndrome?
Click to see full answer.
Correspondingly, what does it feel like to have serotonin syndrome?
Serotonin Syndrome Symptoms Gastrointestinal symptoms include diarrhea and vomiting. Nervous system symptoms include overactive reflexes and muscle spasms, said Su. Other serotonin syndrome symptoms include high body temperature, sweating, shivering, clumsiness, tremors, and confusion and other mental changes.
Also Know, how do you get rid of serotonin syndrome? Treatment may include:
- Benzodiazepine medicines, such as diazepam (Valium) or lorazepam (Ativan) to decrease agitation, seizure-like movements, and muscle stiffness.
- Cyproheptadine (Periactin), a drug that blocks serotonin production.
- Intravenous (through the vein) fluids.
- Withdrawal of medicines that caused the syndrome.
Also asked, what drugs increase serotonin levels?
The most commonly prescribed class of antidepressants, which work by increasing serotonin, are the serotonin reuptake inhibitors (SSRIs). These include citalopram (Celexa), escitalopram (Lexapro), fluoxetine (Prozac), fluvoxamine (Luvox), paroxetine (Paxil), and sertraline (Zoloft).
What is serotonin syndrome?
Serotonin syndrome (SS) is a group of symptoms that may occur with the use of certain serotonergic medications or drugs. The degree of symptoms can range from mild to severe. Symptoms include high body temperature, agitation, increased reflexes, tremor, sweating, dilated pupils, and diarrhea.